1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2021 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
  4. Guest, stay home, stay safe, save the NHS. Stay up to date with information about keeping yourself and people around you safe here and GOV.UK: Coronavirus (COVID-19). Think you have symptoms? NHS 111 service is available here.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

hypers

Discussion in 'Ask A Question' started by cyb3rminx, Aug 7, 2008.

  1. cyb3rminx

    cyb3rminx · Active Member

    Messages:
    33
    Likes Received:
    0
    Trophy Points:
    26
    hi all type 1 basal/bolus
    i feel very very silly but i had my tea very late this evening didnt eat till ten which is the usuall time i have my slow acting insulin like an idiot i took my night time insulin and not my meal insulin obviously i now feel terrible due to high blood sugars. i have looked on every webpage i can find for diabeties and there is nothing about what to do if you have a hyper or miss a dose of insulin. was wondering if anyone on here had any tips (beside the obvious of not forgeting to take the insulin in the first place ).any ideas tried or not would be very welcome
     
  2. stabatha

    stabatha · Well-Known Member

    Messages:
    76
    Likes Received:
    0
    Trophy Points:
    26
    I take my long acting insulin at night too , and sometimes I eat late so I do both injections at the same time, it makes no difference. If you took less of your long lasting I would just do another to make it up to the usual dose and inject the fast acting at the dose you would have done ,normally with your meal, it dosen't matter too much that you had it after your meal ,it is better than not taking it at all. This is the second post with this similar problem in the last week. Do you have different colour pens for the long and short acting insulins? I've got a blue one for long acting and a red one for short, so red means danger ,it's the fast acting. just don't mix them up the other way round or you will hypo in the night. Anyway don't beat youself up over it, with four children to run round after it's not surprising you have brain lapses, I often go scatty and Iv'e only got 3. hope you feel better soon. Take care :D
     
  3. cyb3rminx

    cyb3rminx · Active Member

    Messages:
    33
    Likes Received:
    0
    Trophy Points:
    26
    thanks for this advice at least now i know for the future if it happens again, which knowing me it more than likely will lol
    :oops:
     
  4. sofaraway

    sofaraway · Well-Known Member

    Messages:
    183
    Likes Received:
    26
    Trophy Points:
    48
    for me it would depend how long after eating i realised that i had missed my bolus, if it was within 90 minutes i would just take the meal bolus, if it was longer then i'd do a correction. i would always do either, or, not both at the same time
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook